Dr. I came in for a consultation at your LA office in mid August. I saw Dr. Pak, and had my hair mapped for miniturization. The follow up e-mail said I was “very early Class 3, possible Class 4A balding pattern.” I was actively losing hair and it was suggested to wait on a surgical procedure, I agreed. I had already been taking propecia with no results. It was recomended I continue for possible results. About mid september I noticed a large decrease in the amount of hairs on my hands in the shower. Unfortunitely for me a friend pointed out I was kinda growing a chest. I had not noticed this. Here is the thing. I drank very heavely for about four years, I know alcohol abuse can cause this. My question is, is it more likely the propecia or the past alcohol abuse that is causeing this, and what do you suggest I do. I don’t drink heavely anymore I had stopped before this was pointed out to me. It’s noticable enough that I’m self concious about it, and if there is no other option except surgical removal I may have to consider it. On that note, can you recomend a good surgeon to see for a consultation. It’s causeing me some greif in the work place, I’m a Marine so I’m sure you can imagine the comments. I lost 15 pounds since I stopped drinking so that helped, but not enough, I fear the rest may be breast tissue. I would have called your office with these questions however I am deployed to Iraq until April. Thank you very much for your time!!
First, I would try stopping Propecia to see if your problem resolves in 2-4 weeks. That will show if the cause is Propecia. You should see your Army surgeon (it is kept private) who will be skilled in assessing the breast enlargement. Any good general surgeon back home can take care of this for you if it does not get better with stopping the Propecia.